# SDR 96ZZZX2462

- Difficulty date: April 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N218CS
- Make and model: Piper PA-31T3
- Aircraft serial: 31T8275016
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod Assy
- Part number: 4194900
- Condition: Froze Up
- Location: Nlg Retract
- Part time: 8,061 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE GEAR WOULD NOT STAY UP AND LOCKED AFTER GEAR SELECTOR RETURNED TO NEUTRAL IN-FLIGHT.  ALL OTHER GEAR FUNCTIONS WERE NORMAL.  FOUND MOISTURE UNDER DUST BOOTS ON NORMAL AND EMERGENCY UPLOCK HOOK RETRACT RODS.  DRIED ROD ASSYS AND BOOTS WITH COMPRESSSED AIR, LUBED RODS, AND REINSTALLED BOOTS.  RETRACT TEST OK.  FLIGHT WAS CONDUCTED UNDER FREEZING TEMPS.  ROD ASSY FROZE IN RETRACTED POSITION.
